Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Oct 5, 2021, 5:01 PM CDT for Pike County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 5:01 PM CDT (22:01 UTC)
- Expired
- Oct 5, 2021, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.75 in
- Wind
- 40
County Pike County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500
WWUS84 KLIX 052201
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
501 PM CDT Tue Oct 5 2021
MSZ069-070-052245-
Pike MS-Amite MS-
501 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of northwestern Pike
and eastern Amite Counties through 545 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smithdale, or 11 miles west of Mccomb, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mccomb, Magnolia, Summit, Smithdale and Mccomb Airport.
This includes Interstate 55 in Mississippi between mile markers 12
and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3121 9039 3106 9066 3132 9078 3135 9071
3135 9054
TIME...MOT...LOC 2201Z 327DEG 12KT 3131 9065
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Oct 5, 3:29 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 5, 3:29 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 329 PM CDT Tue Oct 5 2021 .SHORT TERM... Tonight through Thursday... An upper level low pressure system is slowly expected to move northward out of our area tonight through Thursday. Based on the model consensus, an isolated shower or two will be possible along the eastern portions of the Mississippi Coast over the next day or two. Gusty winds (30-40mph) and frequent lightning will be the main threats associated with these storms. Southerly surface winds will help advect warm and moist air into the eastern MS Coast, which will enhance lifting in the environment. There is also some weak upper level divergence near Jackson County, MS in the models. But PW values are expected to drop to around 1.5 inches by tomorrow as the main boundary associated with the low pressure system progresses eastward. As a result, locally heavy rainfall will be possible inside any strong storms, mainly in Jackson County, but it will not be a widespread concern for our area. Temperatures will not change much over the next few days while this low pressure system moves out of the area. There will be plenty of sunshine for most of our area, so high temperatures will still be in the mid- 80s, and low temperatures will be in the upper 60s for most places over the next few days. While the temperatures won't change that much, it will feel a bit nicer the next few days though thanks to lower humdity after the system progresses through. So, overall we will have drier and slightly more comfortable weather in store for the next few days with the chance of a shower or two in Jackson County tonight and tomorrow. MSW .LONG TERM (Friday through Tuesday)... The cut off low is expected to move out of the region, a high pressure begins to dominate the CWA with expected conditions to be rather pleasant. As the high begins to dominate the CWA temps are expect to start to come back up, however with the NW flow from the ridge and drier air PoPs are still expected to remain fairly low. The next potential weather maker, however, is expected to start it's development over TX/CO/OK on Sunday. As a short wave trough moves over the Rockies, it begins to transition into a low as it hits the panhandle of TX/OK. Guidance is still pegging the center of the low moving up towards the Great Lakes on Monday, however there does appear to be a boundary that drags into the ArkLaTx as the low moves off. With this boundary our afternoon PoPs do increase, however it is a gradual increase in the Monday and Tuesday afternoon hours. The main question will be how strong the boundary is and how deep into the Deep South the boundary progression will be. -KO && .AVIATION... VFR conditions prevail at most area airports and will persist through the forecast period for these airports. KMCB and GPT will experience LIFR and IFR conditions around daybreak tomorrow morning due to fog conditions. Vicinity showers will be possible at GPT this afternoon for lingering scattered showers over the area. HUM could see lower visibilities and MVFR conditions around daybreak tomorrow due to fog conditions. VFR conditions will return at MCB, GPT, and HUM tomorrow mid-morning and will persist through the forecast period. MSW && .MARINE... Winds will be northerly to northeasterly and moderate (<15 knots) tonight through Saturday. Winds will be easterly and moderate (<15 knots) Sunday through Tuesday. Wave heights will correspond to wind speeds. MSW && .PRELIMINARY POINT TEMPS/POPS... MCB 62 83 62 84 / 10 10 0 10 BTR 62 83 62 84 / 0 10 0 10 ASD 64 86 64 87 / 10 10 10 10 MSY 69 85 69 86 / 10 10 10 10 GPT 68 83 67 85 / 30 20 20 20 PQL 68 83 68 85 / 40 30 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Oct 5, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
501 PM CDT Tue Oct 5 2021
MSZ069-070-052245-
Pike MS-Amite MS-
501 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of northwestern Pike
and eastern Amite Counties through 545 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smithdale, or 11 miles west of Mccomb, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mccomb, Magnolia, Summit, Smithdale and Mccomb Airport.
This includes Interstate 55 in Mississippi between mile markers 12
and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3121 9039 3106 9066 3132 9078 3135 9071
3135 9054
TIME...MOT...LOC 2201Z 327DEG 12KT 3131 9065
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:26 PM CDT | Special Marine Warning | LIX | 64 min | |
| Oct 4, 8:22 PM CDT | Special Marine Warning | LIX | 53 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.